Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 3, NWS Cleveland, OH

April 7, 2014

NWS Cleveland, OH issued this small craft advisory at Apr 7, 2014, 3:43 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2014, 3:43 PM EDT (19:43 UTC)
Expired
Apr 8, 2014, 3:28 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WHUS71 KCLE 071943
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT MON APR 7 2014

LEZ142>146-080345-
/O.NEW.KCLE.SC.Y.0003.140407T1943Z-140408T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
343 PM EDT MON APR 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE UNTIL 4 PM TUESDAY...FROM MAUMEE BAY
TO WILLOWICK.

* WINDS AND WAVES: EAST WINDS OF 10 TO 20 KNOTS WILL BECOME WEST
  EARLY TUESDAY MORNING. WAVES OF 3 TO 5 FEET ARE LIKELY AT TIMES
  INTO TUESDAY AFTERNOON...THEN WINDS AND WAVES WILL DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
953 
WHUS71 KCLE 080131
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT MON APR 7 2014

LEZ142>146-080945-
/O.CON.KCLE.SC.Y.0003.000000T0000Z-140408T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
931 PM EDT MON APR 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. 

* WINDS AND WAVES: EAST WINDS OF 10 TO 20 KNOTS WILL BECOME WEST 
  EARLY TUESDAY MORNING. WAVES OF 3 TO 5 FEET ARE LIKELY AT 
  TIMES INTO TUESDAY AFTERNOON...THEN WINDS AND WAVES WILL 
  DECREASE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
535 
WHUS71 KCLE 080728
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
328 AM EDT TUE APR 8 2014

LEZ142>146-080830-
/O.CAN.KCLE.SC.Y.0003.000000T0000Z-140408T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
328 AM EDT TUE APR 8 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE NO LONGER EXPECTED TO MEET SMALL CRAFT
ADVISORY CRITERIA.  

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 3:30 PM EDT, 13 minutes earlier.

Area forecast discussion, Apr 7, 3:30 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT MON APR 7 2014

.SYNOPSIS...
A LOW OVER KENTUCKY WILL MOVE ACROSS LAKE ERIE AND INTO EASTERN
CANADA TONIGHT INTO TUESDAY. A RIDGE OF HIGH PRESSURE WILL MOVE EAST
ACROSS THE REGION WEDNESDAY EVENING THEN A COLD FRONT WILL CROSS THE
AREA THURSDAY NIGHT BEFORE WEAK HIGH PRESSURE MOVES OVER OHIO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY/...
THE MAIN RAIN SHIELD WITH THE LOW SHOULD BE MOVING NORTH OF THE CWA
DURING THE EVENING LEAVING JUST LIGHTER WRAP SHRA TO AFFECT THE AREA
DURING THE LATTER PART OF THE NIGHT...ESPECIALLY IN THE NW HALF.
THIS SHOULD HELP TO KEEP THE FLOOD THREAT IN CHECK. COULD SEE SOME
MINOR FLOOD ISSUES ALONG WITH SOME RIVERS POSSIBLY GOING BACK INTO
FLOOD. AFTER COORDINATION...WILL NOT ISSUE FLOOD WATCH.

SOME THUNDER WILL BE POSSIBLE OVER THE SOUTH THIS EVENING AND OVER
THE EAST THE FIRST HALF OF TONIGHT IN THE WARM SECTOR ON THE EAST
SIDE OF THE LOW.

TEMPS ALOFT MAY GET JUST COLD ENOUGH TO SEE SOME WET SNOW TRY AND
MIX IN BY THE END OF THE NIGHT BUT NOT LOOKING FOR ACCUMULATION.

&&

.SHORT TERM /6 AM TUESDAY THROUGH THURSDAY NIGHT/...
THE DEEPER WRAP MOISTURE WILL PULL AWAY FROM THE AREA TUE BUT LOWER
LEVEL MOISTURE IS SLOWER TO DECREASE. LACK OF HIGHER MOISTURE FOR
SNOW DEVELOPMENT SHOULD MEAN JUST LINGERING LIGHT SHRA THAT MAY
LINGER IN THE SNOWBELT ALL THE WAY INTO WED MORNING. COLDER TEMPS
TUE NIGHT SHOULD ALLOW FOR MORE SNOW TO MIX INTO THE SHRA BUT STILL
ONLY SEEING JUST LOCAL ACCUMULATION OF LESS THAN A HALF AN INCH ON
GRASSY AREAS IN THE HIGHER TERRAIN OF THE SNOWBELT AT MOST. LOWS TUE
NIGHT SHOULD BE NEAR THE FREEZING POINT.

A RIDGE OF HIGH PRESSURE MOVES ACROSS THE AREA LATE WED BRINGING
DRIER AIR TO END THE THREAT FOR SHRASN IN THE SNOWBELT BY NOON. DRY
CONDITIONS SHOULD PREVAIL INTO THU. A COLD FRONT REMAINS ON TRACK TO
CROSS THE CWA THU NIGHT. THE BAND OF MOISTURE WITH THE FRONT LOOKS
JUST DECENT ENOUGH FOR A SHOT FOR SHRA THU NIGHT ALTHOUGH THE NW
COULD SEE THE FIRST SHRA BY THE END OF THE DAY THU.

BELOW NORMAL TEMPS TUE AND WED WARM A LITTLE ABOVE NORMAL FOR THU IN
THE SSW FLOW AHEAD OF THE FRONT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE POTENTIAL FOR A WAVE ON THE FRONT ON FRIDAY IS STILL IN PLAY.
VIRTUALLY ALL OF THE MODELS SLOW THE PROGRESS OF THE FRONT AS IT
GETS TO THE OHIO VALLEY AND MOST OF THE MODELS DEVELOP A SURFACE
WAVE ON THE FRONT. THE CANADIAN GEM WAITS UNTIL FRIDAY NIGHT WHILE
THE OTHER MODELS MOVE THE WAVE EAST BY FRIDAY NIGHT. WILL KEEP A
SMALL CHANCE FOR SHOWERS THROUGH THE DAY FRIDAY ACROSS THE FAR
EASTERN AND SOUTHERN COUNTIES IN THE FORECAST AREA. IT WOULD SEEM
THE LAKESHORE COUNTIES SHOULD HAVE A GOOD CHANCE OF DRYING OUT. THE
ECMWF HINTS AT A SECONDARY FRONT DROPPING ACROSS THE LAKES WHICH
COULD GENERATE A FEW SHOWERS FRIDAY NIGHT BUT WILL HAVE TO SEE MORE
OF A TREND TO INCLUDE A SECONDARY FRONT IN THE FORECAST.

ASSUMING THE FRONT IS SOUTH OF THE AREA AND WE HAVE A CLEAN
WARM-UP...THE MAJORITY OF THE WEEKEND SHOULD TURN OUT WELL. HEIGHTS
ARE PROGGED TO RISE AND THE SURFACE HIGH IS PROGGED TO BUILD AS IT
MOVES EAST. TEMPERATURES SHOULD RECOVER INTO THE 60S ON SATURDAY AND
WE WILL LIKELY PUSH 70 BY SUNDAY.

THE QUESTION ON SUNDAY IS THE APPROACHING COLD FRONT. THE GFS
REMAINS THE FASTEST OF THE MODELS WITH THE COLD FRONT AT THE END OF
THE WEEKEND. THE OTHER MODELS HAVE BEEN CONSISTENT WITH A FRONTAL
PASSAGE ON MONDAY...MAINLY MONDAY MORNING. NEEDLESS TO SAY...THE
TIMING OF THE FRONT IS CRITICAL FOR FORECAST TEMPERATURES SUNDAY AND
ESPECIALLY SUNDAY NIGHT AND MONDAY. WE WILL CONTINUE TO USE THE
SLOWER TIMING FOR NOW AND WARMER TEMPS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE RAIN WILL BECOME STEADIER AND HEAVIER AS THE SURFACE LOW MOVES
UP HE I-71 CORRIDOR THIS AFTERNOON/EVENING. VISIBILITIES WILL
LOWER TO IFR IN THE HEAVIER RAIN. CEILINGS WILL LOWER TO IFR FOR
AT LEAST 8-10 HOURS IN MOST AREAS. WILL MENTION THUNDER AT KCAK
AND KYNG THIS EVENING AS THE SURFACE LOW APPROACHES ALTHOUGH THE
BEST RISK OF THUNDER MAY SLIDE OFF TOWARD KPIT. WINDS WILL SHIFT
TO A SOUTH TO WEST AND EVENTUALLY NORTHWEST AND GUSTY EARLY
TUESDAY MORNING. CONDITIONS WILL IMPROVE TO VFR FROM WEST TO
EAST ON TUESDAY AS THE LOW PULLS OUT.

.OUTLOOK...NON VFR LIKELY THURSDAY NIGHT INTO FRIDAY.

&&

.MARINE...
POSTED THE FIRST SMALL CRAFT ADVISORY OF THE NEW SEASON WEST OF
CLEVELAND. THE EAST WINDS WILL BE BRISK THIS EVENING AS THE SURFACE
LOW PRESSURE APPROACHES...THEN COME AROUND FROM THE WEST EARLY
TUESDAY MORNING. THINGS SHOULD CALM DOWN TUESDAY AFTERNOON. HIGH
PRESSURE WILL SLIDE SOUTH OF THE LAKE WEDNESDAY AND THURSDAY. THE
SOUTHWEST FLOW WILL INCREASE BUT THE AIR MASS WILL BE WARM AND
RELATIVELY STABLE AND THE WIND ON THE LAKE WILL NOT BE TOO STRONG.
THE NEXT COLD FRONT IS DUE THURSDAY NIGHT. HIGH PRESSURE WILL BUILD
IN THIS WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT TUESDAY FOR LEZ142>146.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Apr 7, 3:25 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT MON APR 7 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
325 PM EDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE RAIN THROUGH TONIGHT COULD RESULT IN SOME MINOR ISSUES
WITH PONDING OF WATER IN LOW AREAS AND RISES IN SMALL STREAMS.
ALSO...SINCE MANY RIVERS ARE STILL RUNNING HIGH...A FEW OF THESE
RIVERS COULD BE PUSHED BACK INTO MINOR FLOODING LATE TONIGHT AND
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-081930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
325 PM EDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.